Jump to content
helplinedonate
Skiing

medication not working. anyone else?

Recommended Posts

None of the parkinsons medication have worked for me so far. My mds just kept saying up the dose of sinemet. I tried now 300 mg singular dose. 700 mg a day. No benefit. But dystonia and some diskynesia. Drives me nuts. Mds never suggested anything else but pd. Does anyone else have similar experiences? Thanks.

Share this post


Link to post
Share on other sites

300mg singular dose, 700mg/day?  What is your dosing schedule?  How long have you been diagnosed?  A little more information would be helpful.  Gardener

Share this post


Link to post
Share on other sites

Have been diagnosed for 4 years. Dosing schedule was 3 times 100 mg a day. Then slowly moving up to 600 mg a day in 3 doses a day. Also tried to split the 600 mg into 4 and 5 doses a day to see if this has an effect. Then went up to 700 mg in 3 doses. 300- 200- 200. Feel awful with this medication. Hoping to see my mds next week.

Share this post


Link to post
Share on other sites

Skiing, I am having a similar experience.  I was diagnosed four years ago, no tremor, mostly lost of fine motor skills on my right side, most noticeable in my hand (I'm right handed).  I am still at 25/100 three times daily and experiment upping the dosage and/or the frequency.  Nada.  I can skip a dose and can't tell the difference. 

Share this post


Link to post
Share on other sites

Sheila, can relate...taking 4x/day 25/100...some days seems like nothing works and other days could skip a dose and have no tremor at all...very strange and confusing.

 

Patricia

Share this post


Link to post
Share on other sites

Shera. Island woman. Thanks for sharing. It is such nuisance. I have never had a reaction in a positive way. Just side effects. Can skip doses however i like...

just dont know what to do now really. Symptoms are getting really bothersome and i was hoping for some smoother walking and less pain. Ironically the only thing that considerably reduces tremor is ursidiol.

Share this post


Link to post
Share on other sites

I've been sensing the same thing with the Sinemet that you all are.  If I get the very, very least stressed or just trying to hurry, I shake no matter what.  Some days when I'm late for a dose, it doesn't make a whole lot of difference.  But other days--when I'm physically more active--I notice how exhausted mentally and physically I get because of not having taken it.   It really is hard to figure out. 

 

My MDS asks me when I'm "on" and when "off" after taking a dose.  I couldn't really say I notice.  With his okay I'm starting 5 doses a day now, 4 hours apart, starting at 8:00 am and ending at midnight.  50/200 each dose.  I do notice that when I take a dose at midnight or the very early hours before waking, it definitely helps me sleep better.  I had started waking up with the twisting and turning that goes on with REM.  That is such a strange thing to experience, isn't it.

 

My MDS is with Johns Hopkins.  He's wonderful.  Their Movement Disorders Center is growing and doing a lot of research.  I'll try to find a link to it so you can see what's going on there.  I do have to often wait at least an hour and up to three-and-a-half hours when I go for an appointment.  Was frustrating at first, but he gives each patient the time they need, and he has an overflowing patient load. He's always energetic and cheerful and kind and knowledgeable.  I just take a book to read or go to the coffee shop and get something nice as a treat while I wait.  One thing he told me that I wanted to be sure to report back is that the 1,000 dose of carbo/levo that was thought of as maximum for that med is no longer accurate.  It can go higher.  I guess, though, that the tradeoff for going higher is the dyskinesia that can start occurring, is that correct?  I also asked whether lowering the carbodopa would help the levodopa to be more effective and thus enable a lower dose of it.  He said that he's heard that thinking but that research has shown that is not in fact true.

 

Here is the link to their site:  http://www.hopkinsmedicine.org/neurology_neurosurgery/centers_clinics/movement_disorders/events/

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×